MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Codes Unraveled Material (1664); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01108.The device was discarded by the hospital.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a collateral vessel using pod packing coils (podj's).During the procedure, prior to use, the hospital technician was unable to advance a podj out of its introducer sheath on the scrub table.Therefore, the podj was set aside and a new podj was opened.After advancing the new podj in the target vessel using a lantern delivery microcatheter (lantern), the hospital technician was not satisfied with the coil position and decided to retract and pull the podj out of the patient.While attempting to retract the podj, the hospital technician did not mention resistance; however, the podj unraveled.The hospital technician was able to remove the podj from the patient without any issues and the procedure was ended at this point.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6690013
Report Number3005168196-2017-01109
Device Sequence Number16161187
Product Code HCG
UDI-Device Identifier00814548016702
UDI-Public00814548016702
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date10/22/2024
Device Catalogue NumberRBYPODJ15
Device Lot NumberF72459
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR